Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 52, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 19, 2020, 2:34 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2020, 2:34 PM CDT (19:34 UTC)
- Expired
- Apr 19, 2020, 2:57 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 17 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613
WUUS54 KTSA 191934
SVRTSA
ARC033-047-131-192015-
/O.NEW.KTSA.SV.W.0052.200419T1934Z-200419T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
234 PM CDT Sun Apr 19 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Franklin County in west central Arkansas...
Southeastern Crawford County in northwestern Arkansas...
Northern Sebastian County in west central Arkansas...
* Until 315 PM CDT.
* At 233 PM CDT, a severe thunderstorm was located 4 miles north of
Bonanza, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Greenwood...
Barling... Lavaca...
Bonanza... Bloomer...
Excelsior... Fort Smith Regional Airport...
Burnville... Fort Chaffee...
Jenny Lind... Kibler...
Central City... Mill Creek...
Rye Hill... Vesta...
Ursula...
This includes Interstate 540 between mile markers 5 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9403 3518 9403 3520 9444 3532 9443
3540 9443 3547 9401 3523 9399
TIME...MOT...LOC 1933Z 266DEG 28KT 3530 9442
HAIL...1.00IN
WIND...60MPH
$$
Snider1 follow-up statement
898
WWUS54 KTSA 191957
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
257 PM CDT Sun Apr 19 2020
ARC033-047-131-192007-
/O.CAN.KTSA.SV.W.0052.000000T0000Z-200419T2015Z/
Franklin AR-Crawford AR-Sebastian AR-
257 PM CDT Sun Apr 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN...
SOUTHEASTERN CRAWFORD AND NORTHERN SEBASTIAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3523 9403 3518 9403 3520 9444 3532 9443
3540 9443 3547 9401 3523 9399
TIME...MOT...LOC 1955Z 266DEG 28KT 3531 9419
$$
SniderWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:55 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 19, 12:55 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1255 PM CDT Sun Apr 19 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. The beginning of the TAF period will be quite busy for most locations. Thunderstorms are expected to develop within the next hour or 2 of writing. Storms are expected to impact southeast Oklahoma and northwest Arkansas with associated TAF sites expected to be affected. The TAF sites include KMLC and all of our NW AR TAF sites. KTUL, KRVS,and KBVO, will likely not see thunderstorms this afternoon given the latest guidance and limited instability but there continues to be a low chance for a brief shower. The strongest thunderstorms could be seen over KMLC and KFSM this afternoon with the main threat being large hail with severe wind gusts possible. Thunderstorms will quickly move out of the area by early this evening. Tonight will feature clearing skies for most TAF sites and light winds leading to VFR conditions through most of the night. Given that the soil is expected to moist from today's rains, areas of fog will be possible. Valleys and locations near bodies of water will see the greatest potential for fog late tonight into tomorrow morning. Our NW AR TAF sites will likely see the best potential for lowered visibilites given light winds, mostly clear skies, and short term guidance has been showing signal for the past several runs adding to confidence in the forecast. Our far NW AR TAF sites (excluding KFSM) will also see a greater likelihood of MVFR to IFR ceilings late tonight into tomorrow morning as well. && .PREV DISCUSSION... /Issued 1019 AM CDT Sun Apr 19 2020/ ..UPDATE... DISCUSSION... A couple of thunderstorms are ongoing across portions of Adair and Washington (AR) counties this morning. These cells have pulsed up a little, enough so to produce pea size hail near Tahlequah, but over these thunderstorms are staying below severe limits which should be the continued trend for at least the next few hours given limited instability thanks to a thick stratus deck. This afternoon will be a little more interesting. Strong to severe storms will be possible for much of the area with the greatest chances for severe weather located over southeast Oklahoma and west-central Arkansas. This area will be closer to the low pressure center and the attendant warm front. Locations along and south of the warm front will see the best chances for severe weather due to better shear (likely characterized by rotating updrafts) and better instability. Pockets of clearing will be possible across southeast Oklahoma this afternoon which could locally elevate the severe threat. The question still remains, how far north will this warm front move? At the moment is appears the best answer to that question is points just to the south and southeast of a line extending from about McAlester to Fort Smith. Thunderstorms in the aforementioned region will be capable of producing golf ball size hail with a lower threat for damaging wind gusts. A warm front farther north would promote more surface based storms and thus a better chance for damaging wind gusts. Locations to the north of the aforementioned area will likely exhibit less instability and storms will likely be more elevated in nature. Regardless, a few supercells are expected this afternoon across parts of SE OK and W-central AR. Snider && .PRELIMINARY POINT TEMPS/POPS... TUL 46 75 49 75 / 0 0 0 10 FSM 46 75 50 78 / 20 0 0 10 MLC 48 74 51 78 / 10 0 10 10 BVO 44 75 47 74 / 0 10 0 0 FYV 44 72 48 74 / 20 0 10 0 BYV 43 71 47 72 / 20 10 10 0 MKO 44 72 49 75 / 10 0 0 10 MIO 42 72 45 71 / 0 10 10 0 F10 46 74 51 76 / 10 0 10 10 HHW 51 73 53 77 / 10 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....21
Hazardous weather outlook, Apr 19, 1:17 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 117 PM CDT Sun Apr 19 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 117 PM CDT Sun Apr 19 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA... Southeast Oklahoma and West-Central Arkansas. ONSET... This Afternoon. HEAVY RAIN. RISK...Limited. AREA... Southeast Oklahoma and West-Central Arkansas. ONSET... Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA... Locations northwest of Interstate 44. ONSET... Ongoing. DISCUSSION... Strong to severe storms are likely to develop across portions southeast Oklahoma and west-central Arkansas this afternoon where a more elevated threat is located. A limited severe weather threat extends northward to points close to interstate 40. The main severe weather threat this afternoon will be large hail up to golf ball size with a lower threat for damaging wind gusts. These storms will also have the potential to produce heavy rainfall which may lead to low land and localized flooding. A limited fire weather threat exists for locations northwest of Interstate 44 with a greater threat closer to the Kansas border where mostly clear skies can be found. This threat will quickly diminish this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY THROUGH SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A very stormy pattern will continue through the upcoming work week with storms expected everyday for at least parts of the area. Monday will feature strong to possible severe storms across portions of northeast Oklahoma and northwest Arkansas late tomorrow afternoon and evening. Tuesday will be largely dry before another potent storm system moves into the area bringing chances for thunderstorms late Tuesday into Wednesday and continuing into the first part of Thursday. Some of these storms could be strong. Another system then moves through Friday into Saturday bringing another round of storms. Future forecasts will continue to iron out the details for strong to severe thunderstorm chances through the week. Remember that we are approaching the climatological peak of the severe weather season, so it is important to be prepared in case severe weather strikes. weather.gov/tulsa contains additional information. Snider
In the hours before
Special weather statement, Apr 19, 12:24 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1224 PM CDT Sun Apr 19 2020
ARZ020-191800-
Franklin AR-
1224 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN COUNTY UNTIL
100 PM CDT...
At 1224 PM CDT, a strong thunderstorm was located near Branch, moving
northeast at 45 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Ozark... Charleston...
Altus... Branch...
Denning... Wiederkehr Village...
Caulksville... Etna...
Peter Pender... Alix...
Meg...
This includes Interstate 40 in Arkansas between mile markers 39 and
42.
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3531 9381 3532 9392 3523 9392 3523 9402
3521 9403 3521 9405 3527 9408 3535 9408
3555 9371
TIME...MOT...LOC 1724Z 242DEG 44KT 3529 9399Special weather statement, Apr 19, 2:05 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
205 PM CDT Sun Apr 19 2020
OKZ074>076-191930-
Haskell OK-Latimer OK-Le Flore OK-
205 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHEASTERN LATIMER AND NORTHERN LE FLORE COUNTIES UNTIL 230 PM
CDT...
At 204 PM CDT, a strong thunderstorm was located 7 miles north of
Fanshawe, moving east at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Pocola...
Spiro... Arkoma...
Panama... Wister...
Red Oak... Mccurtain...
Bokoshe... Fanshawe...
Cameron... Mc Curtain...
Shady Point... Rock Island...
Scullyville... Braden...
Milton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3497 9445 3495 9509 3515 9501 3531 9455
3530 9454 3531 9452 3530 9450 3530 9449
3531 9448 3533 9449 3535 9444
TIME...MOT...LOC 1904Z 260DEG 51KT 3506 9489
SniderSpecial weather statement, Apr 19, 2:12 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
212 PM CDT Sun Apr 19 2020
ARZ020-191930-
Franklin AR-
212 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FRANKLIN COUNTY
UNTIL 230 PM CDT...
At 212 PM CDT, a strong thunderstorm was located 3 miles north of
Wiederkehr Village, moving east at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Ozark... Altus...
Wiederkehr Village... Watalula...
Taft...
This includes Interstate 40 in Arkansas between mile markers 32 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3546 9371 3543 9379 3542 9380 3542 9381
3540 9385 3557 9392 3569 9370
TIME...MOT...LOC 1912Z 260DEG 51KT 3552 9375Special weather statement, Apr 19, 2:21 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 PM CDT Sun Apr 19 2020
ARZ019-020-191945-
Franklin AR-Crawford AR-
221 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN AND CENTRAL
CRAWFORD COUNTIES UNTIL 245 PM CDT...
At 221 PM CDT, a strong thunderstorm was located near Dyer, moving
northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Mountainburg... Mulberry...
Dyer... Chester...
Rudy... Cass...
Lake Fort Smith... Fern...
Jethro... Barnes...
Bidville... Watalula...
Piney... Toney...
Locke... Turners Bend...
Mount Gayler... Lonelm...
Cravens... Paradise...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 14 and 31.
Interstate 49 between mile markers 22 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3560 9370 3544 9411 3545 9414 3554 9429
3577 9409 3576 9393 3563 9370
TIME...MOT...LOC 1921Z 236DEG 34KT 3552 9414
SniderSpecial weather statement, Apr 19, 2:26 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Tulsa OK 226 PM CDT Sun Apr 19 2020 ARZ019-029-OKZ072-076-192000- Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK- 226 PM CDT Sun Apr 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...NORTHERN SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 300 PM CDT... At 225 PM CDT, a strong thunderstorm was located 3 miles northwest of Pocola, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Fort Smith... Van Buren... Greenwood... Alma... Barling... Pocola... Lavaca... Arkoma... Bonanza... Moffett... Bloomer... Fort Smith Regional Airport... Jenny Lind... Kibler... Central City... Concord... Shibley... Scullyville... Braden... Mill Creek... This includes the following highways, Interstate 40 in Arkansas between mile markers 6 and 11. Interstate 540 between mile markers 1 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3521 9457 3535 9462 3550 9424 3523 9409 TIME...MOT...LOC 1925Z 266DEG 28KT 3527 9452 Snider
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 12:24 PM CDT | Special Weather Statement | TSA | Franklin | 36 min |
| Apr 19, 2:12 PM CDT | Special Weather Statement | TSA | Franklin | 18 min |
| Apr 19, 2:21 PM CDT | Special Weather Statement | TSA | Crawford | 24 min |
| Apr 19, 2:26 PM CDT | Special Weather Statement | TSA | Sebastian | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.